Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 8, 2015, 3:45 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Feb 9, 2015, 6:00 AM HST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2015, 3:45 PM HST (01:45 UTC)
- In effect from
- Feb 9, 2015, 6:00 AM HST
- Expired
- Feb 10, 2015, 3:11 AM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWHW70 PHFO 090145 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST SUN FEB 8 2015 ...WIND ADVISORY FOR KAUAI OAHU MOLOKAI MAUI AND LANAI STARTING AT 10 AM HST MONDAY THROUGH MONDAY AFTERNOON... ...AN EXTENDED RUN OF VERY STRONG WINDS TO CONTINUE ON THE BIG ISLAND SUMMITS... .AN APPROACHING FRONT WILL PRODUCE INCREASING SOUTHWEST WINDS ON MONDAY. PERIODS OF WIND GUSTS TO 50 MPH CAN BE EXPECTED OVER AND TO THE NORTHEAST OF TERRAIN ON MOST OF THE SMALLER ISLANDS ON MONDAY AFTERNOON...AND POSSIBLY THROUGH MONDAY EVENING ON MAUI COUNTY. MEANWHILE...VERY STRONG WINDS WILL PERSIST ON THE BIG ISLAND SUMMITS. SUMMIT WINDS WILL GRADUALLY INCREASE TONIGHT AND PEAK ON TUESDAY...WITH THE HALEAKALA SUMMIT POSSIBLY REACHING ADVISORY LEVELS MONDAY NIGHT. HIZ028-091445- /O.EXT.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/ BIG ISLAND SUMMITS- 345 PM HST SUN FEB 8 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...WEST 55 TO 65 MPH INCREASING TO 65 TO 80 MPH MONDAY NIGHT AND TUESDAY. WINDS WILL DECREASE DURING THE SECOND PART OF THE WEEK BUT WILL LIKELY REMAIN ELEVATED AT OR ABOVE WARNING STRENGTH INTO NEXT WEEKEND. * TIMING...THROUGH 6 PM WEDNESDAY AND LIKELY PERSISTING. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ002-004-007>012-015-017-019-020-091445- /O.NEW.PHFO.WI.Y.0006.150209T2000Z-150210T0400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 345 PM HST SUN FEB 8 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST MONDAY. * WINDS...SOUTHWEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH OVER AND TO THE NORTHEAST OF TERRAIN. * TIMING...FROM 10 AM HST MONDAY THROUGH THE AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
3 follow-up statements
845 WWHW70 PHFO 091329 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST MON FEB 9 2015 ...WIND ADVISORY STARTING AT 10 AM HST THIS MORNING FOR PORTIONS OF KAUAI OAHU MOLOKAI MAUI AND LANAI... ...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA... ...AN EXTENDED RUN OF VERY STRONG WINDS WILL CONTINUE ON THE BIG ISLAND SUMMITS... .STRENGTHENING SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL LIKELY PRODUCE WIND GUSTS OF UP TO 50 MPH OVER AND TO THE NORTHEAST OF THE HIGHER TERRAIN ON MOST OF THE SMALLER ISLANDS FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THESE STRONG WINDS MAY PERSIST THROUGH THIS EVENING ON MAUI COUNTY. MEANWHILE...VERY STRONG WINDS WILL PERSIST ON THE BIG ISLAND SUMMITS...WHILE WINDY CONDITIONS ARE EXPECTED ON THE SUMMIT OF MOUNT HALEAKALA. HIZ028-100230- /O.CON.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/ BIG ISLAND SUMMITS- 329 AM HST MON FEB 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...WEST 60 TO 80 MPH WITH HIGHER GUSTS. * TIMING...AT LEAST THROUGH WEDNESDAY. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-100230- /O.EXB.PHFO.WI.Y.0006.150209T1600Z-150210T0400Z/ HALEAKALA SUMMIT- 329 AM HST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH EARLY THIS EVENING...AND POSSIBLY CONTINUING THROUGH TONIGHT * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ002-004-007>012-015-017-019-020-100230- /O.CON.PHFO.WI.Y.0006.150209T2000Z-150210T0400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 329 AM HST MON FEB 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH OVER AND TO THE NORTHEAST OF HIGHER TERRAIN. * TIMING...FROM 10 AM HST THIS MORNING THROUGH EARLY THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
364 WWHW70 PHFO 100145 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST MON FEB 9 2015 ...WIND ADVISORY FOR PORTIONS OF KAUAI OAHU MOLOKAI MAUI AND LANAI... ...AN EXTENDED RUN OF VERY STRONG WINDS WILL CONTINUE ON THE BIG ISLAND SUMMITS... .GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE NIGHT AS A COLD FRONT MOVES ACROSS THE ISLAND CHAIN. WIND GUSTS OVER 50 MPH ARE POSSIBLE OVER... AND NORTHEAST OF HIGHER TERRAIN ON THE SMALLER ISLANDS. MEANWHILE... VERY STRONG WINDS WILL PERSIST ON THE BIG ISLAND SUMMITS... WHILE WINDY CONDITIONS ARE EXPECTED ON THE SUMMIT OF MOUNT HALEAKALA. HIZ028-101445- /O.CON.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/ BIG ISLAND SUMMITS- 345 PM HST MON FEB 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...WEST 60 TO 80 MPH WITH HIGHER GUSTS. * TIMING...AT LEAST THROUGH WEDNESDAY. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ002-004-007>012-015-017-019-020-101445- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-150210T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 345 PM HST MON FEB 9 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH OVER AND NORTHEAST OF HIGHER TERRAIN. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HIZ022-101445- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-150210T1600Z/ HALEAKALA SUMMIT- 345 PM HST MON FEB 9 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...SOUTHWEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH... OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ MORRISON
057 WWHW70 PHFO 101311 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 AM HST TUE FEB 10 2015 ...VERY STRONG WINDS WILL CONTINUE ON THE BIG ISLAND SUMMITS... .VERY STRONG WINDS WILL PERSIST ON THE BIG ISLAND SUMMITS THROUGH MID-WEEK. HIZ002-004-007>012-015-017-019-020-022-101415- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-150210T1600Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- LANAI MAUKA-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-HALEAKALA SUMMIT- 311 AM HST TUE FEB 10 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHWEST WINDS ARE GRADUALLY DIMINISHING EARLY THIS MORNING. HOWEVER...LOCALIZED STRONG GUSTS ARE STILL POSSIBLE OVER PARTS OF MAUI COUNTY AS THE FRONT MOVES FROM MOLOKAI AND LANAI TO MAUI THIS MORNING. $$ HIZ028-110215- /O.CON.PHFO.HW.W.0002.000000T0000Z-150212T0400Z/ BIG ISLAND SUMMITS- 311 AM HST TUE FEB 10 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...WEST 60 TO 80 MPH WITH HIGHER GUSTS. * TIMING...AT LEAST THROUGH WEDNESDAY. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HOUSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:04 AM HST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 8, 10:04 AM HST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1004 AM HST SUN FEB 8 2015 .SYNOPSIS... A SURFACE RIDGE CURRENTLY OVER THE ISLANDS WILL MOVE OFF TO THE EAST OVER THE NEXT 24 HOURS AS A FRONT APPROACHES. STABLE AND SOMEWHAT DRY CONDITIONS WILL HANG ON TODAY AS SOUTHERLY WINDS INCREASE... ESPECIALLY ON KAUAI AND OAHU. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS AREAS TO THE NORTH AND EAST OF TERRAIN ON THE SMALLER ISLANDS ON MONDAY AS THE FRONT NEARS. A BATCH OF MOISTURE AHEAD OF THE FRONT WILL BRING SHOWERS TO PORTIONS OF THE BIG ISLAND ON MONDAY... WHILE RAINFALL ALONG THE FRONT WILL BE FOCUSED ON KAUAI BY MONDAY AFTERNOON THEN DOWN THE REST OF THE ISLAND CHAIN THROUGH TUESDAY. A RATHER DRY WESTERLY FLOW IS EXPECTED BEHIND THE FRONT THROUGH THURSDAY...POSSIBLY FOLLOWED BY ANOTHER FRONT LATER IN THE WEEK. && .DISCUSSION... LIGHT WINDS AND COOL CONDITIONS WILL GIVE WAY TO INCREASING SOUTH THEN SOUTHWEST WINDS LATER TODAY AND TONIGHT. THE WEAK SURFACE HIGH THAT PASSED OVERHEAD LAST NIGHT WILL BE QUICKLY USHERED OFF THE EAST BY AN APPROACHING FRONT CURRENTLY ABOUT 550 MILES NORTHWEST OF KAUAI. CONDITIONS WILL REMAIN STABLE WITH THE WEAKENING INVERSION HOLDING AROUND 6000 FT...BUT EVEN THOUGH THE ATMOSPHERE IS SOMEWHAT DRY...INCREASING LIFT AHEAD OF THE FRONT COULD PRODUCE ISOLATED POCKETS OF SHOWERS. WE ARE ALSO MONITORING AN AREA OF TROPICAL MOISTURE SOUTH OF THE STATE THAT COULD BE DRAWN ACROSS THE BIG ISLAND BY LATE TONIGHT. FORECAST MODELS REMAIN IN GOOD AGREEMENT WITH THE TIMING OF THE FRONT AND ITS ASSOCIATED MOISTURE REACHING KAUAI MONDAY AFTERNOON... OAHU MONDAY NIGHT...THEN DOWN TO MAUI COUNTY ON TUESDAY...WITH THE ABOVE MENTIONED PREFRONTAL MOISTURE FOCUSED ON THE BIG ISLAND. ALTHOUGH THERE COULD BE A BRIEF HEAVY SHOWER ALONG THE FRONT...THE MAIN CONCERN IS FOR GUSTY DOWNSLOPE WINDS ON THE SMALLER ISLANDS AHEAD OF THE FEATURE. THE GFS AND ECMWF DEPICT A DEVELOPING LOW LEVEL DRY SLOT FROM OAHU TO MAUI WITH 850 MB WINDS INCREASING TO 40 KT ON MONDAY. IF THE LOW LEVEL INVERSION CAN PERSIST...GUSTY SOUTHWEST WINDS AROUND THE ADVISORY LEVEL WILL DEVELOP OVER AREAS TO THE NORTHEAST OF TERRAIN. WINDS WILL DECREASE AND SHIFT OUT OF THE WEST TO NORTHWEST BEHIND THE FRONT WITH CONDITIONS DRYING CONSIDERABLY. IN THE MEDIUM AND EXTENDED RANGE...HAWAII WILL REMAIN LOCKED IN THIS UNUSUALLY LONG RUN ON MIDLATITUDE-LIKE WESTERLY FLOW. DRY WEST OT NORTHWEST WINDS ARE DUE ON WEDNESDAY AFTER THE FRONT CLEARS THE STATE. ANOTHER SURFACE HIGH WILL LIKELY PASS BY AROUND THURSDAY... LEADING TO A DECREASE IN WINDS AND FOLLOWED POTENTIALLY BY ANOTHER FRONT FRIDAY OR SATURDAY. DUE TO MODEL DIFFERENCES...UNCERTAINTY REMAINS HIGH REGARDING THE NEXT FRONT. ACROSS HIGHER ELEVATIONS...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE BIG ISLAND SUMMITS WHERE BORDER LINE WARNING LEVEL WINDS ARE OCCURRING. LOOK FOR THESE WINDS TO GRADUALLY RAMP UP STARTING TONIGHT...PEAK ON TUESDAY...AND LIKELY REMAIN AROUND OR ABOVE WARNING LEVELS THROUGH THE WEEK. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL THE TAF SITES AND THESE CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE DAY. SOME LOCAL VFR CONDITIONS MAY BE EXPERIENCED OVER HIGHER TERRAIN AS MOISTURE AHEAD OF AN APPROACHING FRONT MOVES OVER THE AREA FROM THE SOUTHWEST. SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATER TODAY AND TONIGHT AND MAY EVENTUALLY REQUIRE AN AIRMET FOR LOW LEVEL TURB NORTH AND EAST OF MOUNTAIN RANGES. && .MARINE... COMBINED SEAS AROUND THE STATE ARE IN THE 8 TO 10 FOOT RANGE AND ARE DECLINING. GIVEN THIS TREND...THE SMALL CRAFT ADVISORY /SCA/ HAS EXPIRED. THE NORTH-NORTHWEST SWELL RESPONSIBLE FOR THESE SEAS IS COMPRISED OF AN UNUSUALLY BROAD MIX OF SHORT AND LONG PERIOD ENERGY. THE RESULTANT SURF ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS IS SOMEWHAT CONFUSED...EVEN THOUGH WINDS ARE LIGHT THIS MORNING...AND HEIGHTS ARE AT BORDER LINE ADVISORY LEVELS. THE HIGH SURF ADVISORY REMAINS IN PLACE AT THIS TIME AND WILL NOT BE NEEDED BY AFTERNOON. INCREASINGLY ROUGH CONDITIONS WITH LARGE NORTHWEST SWELL WILL DEVELOP ON MONDAY. SOUTHWEST WINDS WILL LIKELY STRENGTHEN TO SCA LEVELS AHEAD OF AN INCOMING FRONT AND WILL PERSIST TO THE EAST OF THE FRONT THROUGH MONDAY NIGHT...FOLLOWED BY A DECREASE IN WINDS ON TUESDAY. ON MONDAY AFTERNOON...A LARGE NORTHWEST SWELL WILL BUILD ACROSS THE REGION...PUSHING COMBINED SEAS ABOVE THE 10 FOOT ADVISORY THRESHOLD ACROSS MOST WATERS INTO THURSDAY. THE LARGE SWELL WILL REQUIRE HIGH SURF WARNINGS FOR MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS BY MONDAY NIGHT...WITH AT LEAST ADVISORY LEVEL SURF EXPECTED FOR WEST FACING SHORES OF THE BIG ISLAND ON TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING SHORES OF MAUI. HIGH WIND WARNING UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. && DISCUSSION/MARINE...WROE AVIATION...BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:40 PM HST | Small Craft Advisory | HFO | 8 days | |
| Feb 9, 3:30 AM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.